Acquired Hypofibrinogenemia Before Asparaginase Exposure During Induction Therapy for Pediatric Acute Lymphoblastic Leukemia: A Report of 2 Cases and Review of the Literature

    loading  Checking for direct PDF access through Ovid

Abstract

Coagulopathy in pediatric leukemia patients is typically associated with acute promyelocytic leukemia or after asparaginase use in acute lymphoblastic leukemia. Rarely seen in acute lymphoblastic leukemia, we report 2 patients who presented with normal coagulation markers, but subsequently developed severe hypofibrinogenemia and bleeding in induction before administration of asparaginase. In both cases, cryoprecipitate was administered as initial treatment for bleeding associated with the hypofibrinogenemia. One patient was refractory to cryoprecipitate replacement and required treatment with human fibrinogen concentrate due to the persistence of hypofibrinogenemia with significant bleeding. The hypofibrinogenemia was transient in both cases and resolved within a few weeks.

Related Topics

    loading  Loading Related Articles